Lab Results | Thyroid Disorder? Advice. - Thyroid UK

Thyroid UK
101,655 members116,513 posts

Lab Results | Thyroid Disorder? Advice.

Hello,

I would like to request some help to understanding my recent blood work and respective symptoms.

I'm waiting for a doctors appointment/thyroid ultrasound.

(Female, 27 years, without previous diseases)

Symptoms:

- rapid heartbeat (rest mode: 80-90);

- constant internal shaking/vibration (upper body);

- palpitations;

- fatigue;

- difficulty sleeping;

- anxiety;

- tremor;

- weight loss;

- appetite change (decrease)

Test Results:

- Ac. anti-Thyroglobulin(TG)= 146 (range: <60)

- Ac. anti-Peroxidase(TPO)= 39 (range: <60)

- TSH= 3.63 (range: 0.55-4.78);

- T4= 18.4 (range: 11.5-22.7);

Medication:

- Alprazolam (0,25mg)= 1 morning/1 night

What it could be? Any insight will be gratefully received.

4 Replies
oldestnewest

Welcome to the forum, Raph.

Thyroglobulin antibodies 146 mean you are positive for autoimmune thyroid disease which is known as thyroiditis or Hashimoto's and which attack your thyroid gland causing hypothyroidism.

TSH 3.63 means your thyroid is failing although your FT4 is still good. As you have hypothyroid symptoms and positive antibodies which will eventually cause total failure of the thyroid gland it would be pragmatic to start you on Levothyroxine treatment but most doctors will want to wait until your TSH is >4.78.

The links below are worth reading before your doctor's appointment.

thyroiduk.org.uk/tuk/diagno...

You might want to print off Dr. Toft's comments in Treatment Options to show your GP. Highlight the the paragraph about commencing treatment in the presence of antibodies.

thyroiduk.org.uk/tuk/about_...

thyroiduk.org.uk/tuk/about_...

thyroiduk.org.uk/tuk/about_...

3 likes
Reply

Well Done Clutter - very clear description of an overactive thyroid. I myself have an underactive thyroid but was given a too high a dose of Thyroxine and therefore became over-active Thyroid the symptoms of which were exactly as described by you Raph. Get back to your Doc immediately. Good Luck. Halerm

Reply

Halerm, TSH 3.6 means Raphs thyroid is underactive not overactive. Her symptoms do seem to be a mix of hyper and hypo and I think that may be due to the antibodies.

1 like
Reply

Welcome to the forum and well said Clutter. Learn all you can and anything you don't understand ask questions. We are here to help you understand as it can be a sharp learning curve.

Reply

You may also like...